Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 97, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 2, 2014, 3:11 PM EDT for Bryan County, Bulloch County, Effingham County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2014, 3:11 PM EDT (19:11 UTC)
- Expired
- Sep 2, 2014, 3:56 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 3:20 PM EDT | TSTM WND DMG | 2 Sw Rincon, GA | TWO TREES WERE BLOWN DOWN ALONG BLUE JAY ROAD NEAR THE BLANDFORD ROAD INTERSECTION. TIME WAS ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1607 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS52 KCHS 021911
SVRCHS
GAC029-031-103-022015-
/O.NEW.KCHS.SV.W.0097.140902T1911Z-140902T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EDT
* AT 311 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
GUYTON...MOVING SOUTHWEST AT 20 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SPRINGFIELD...STILLWELL...GUYTON...PINEORA...MARLOW...LEEFIELD...
STILSON...EDEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3258 8137 3246 8119 3244 8121 3237 8117
3196 8152 3196 8156 3197 8159 3201 8160
3205 8164 3206 8167 3209 8169 3209 8171
3215 8178 3224 8181 3224 8184 3227 8189
TIME...MOT...LOC 1911Z 045DEG 16KT 3235 8138
$$
JAQ2 follow-up statements
557
WWUS52 KCHS 021927
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT TUE SEP 2 2014
GAC029-031-103-022015-
/O.CON.KCHS.SV.W.0097.000000T0000Z-140902T2015Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
327 PM EDT TUE SEP 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GUYTON...MOVING SOUTHWEST AT 20
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...BROOKLET...DENMARK...EDEN...EGYPT...ELLABELL...
GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...
PEMBROKE...PINEORA...RINCON...SPRINGFIELD...STILSON AND BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3248 8147 3241 8131 3231 8122 3196 8152
3197 8159 3201 8160 3205 8164 3206 8167
3209 8169 3209 8171 3215 8178 3224 8181
3224 8184 3227 8189
TIME...MOT...LOC 1926Z 045DEG 16KT 3230 8144
$$
JAQ313
WWUS52 KCHS 021956
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT TUE SEP 2 2014
GAC029-031-103-022006-
/O.CAN.KCHS.SV.W.0097.000000T0000Z-140902T2015Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
356 PM EDT TUE SEP 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH...
EFFINGHAM AND BRYAN COUNTIES HAS BEEN CANCELLED...
AT 356 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3248 8147 3241 8131 3231 8122 3196 8152
3197 8159 3201 8160 3205 8164 3206 8167
3209 8169 3209 8171 3215 8178 3224 8181
3224 8184 3227 8189
TIME...MOT...LOC 1956Z 045DEG 16KT 3221 8155
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:24 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 2, 1:24 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 124 PM EDT TUE SEP 2 2014 .SYNOPSIS... HIGH PRESSURE WILL PREVAIL INTO THIS WEEKEND. A COLD FRONT WILL STALL AND DISSIPATE NORTH OF THE REGION BY LATE WEEK...THEN A STRONGER COLD FRONT COULD ADVANCE INTO THE REGION LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... TODAY...SHOWERS AND STORMS BEGINNING TO FIRE...MAINLY ALONG THE SEA BREEZE IN GEORGIA. STILL EXPECT THE BEST RAIN CHANCES AWAY FROM THE COAST AS THE SEA BREEZE PUSHES INLAND. PLENTY OF INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO A THREAT GIVEN THE ABUNDANT MOISTURE AND WEAK LOW-MID LEVEL WINDS. HIGH TEMPS SHOULD REACH THE MID TO EVEN UPPER 90S INLAND WITH HEAT INDICES MOSTLY PEAKING 105-108 DEGREES AWAY FROM THE COAST...JUST SHY OF ADVISORY LEVELS. TONIGHT...CONVECTION WILL QUICKLY FADE IN THE EVENING AS CINH INCREASES WITH THE LOSS OF HEATING AND INSTABILITY DIMINISHING. EXPECT ALL CONVECTION TO COME TO AN END BY AROUND MIDNIGHT. HOWEVER...JUST LIKE PREVIOUS OVERNIGHT PERIODS A FEW MARINE INDUCED SHOWERS OR T-STORMS COULD SNEAK IN FROM OFF THE ATLANTIC IN ASSOCIATION WITH SOME LOW LEVEL CONVERGENCE WITHIN THE SOUTH/SW SYNOPTIC FLOW. ADDITIONALLY THERE COULD BE SOME FOG CONCERNS IN LOCATIONS THAT GET RAIN TODAY.. BUT GIVEN LINGERING CONVECTIVE DEBRIS CLOUDS WE ARE HESITANT TO INCLUDE IN THE FORECAST JUST YET. IT/LL BE ANOTHER WARM AND STICKY NIGHT WITH LOWS LUCKY TO FALL TO THE MIDDLE 70S INLAND AND THE UPPER 70S TO NEAR 80 AT THE SHORELINE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...THE SOUTHEAST AND MUCH OF THE LOWER MISSISSIPPI VALLEY WILL REMAIN UNDER THE INFLUENCE OF THE UPPER RIDGE AND ASSOCIATED UPPER ANTICYCLONE THROUGH WEDNESDAY NIGHT. THE RIDGE WILL MEANDER AND WOBBLE A BIT AS IT IS IMPACTED SOME BY A TUTT-LIKE FEATURE OVER THE NORTHERN BAHAMAS. REGARDLESS...THERE ARE STILL NO NOTABLE FEATURES ALOFT TO AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. AT THE SURFACE...ATLANTIC HIGH PRESSURE WILL PERSIST ACROSS THE FORECAST AREA WITH A SURFACE TROUGH POSITIONED INLAND ACROSS CENTRAL GEORGIA AND THE CAROLINAS. CONVECTIVE DEVELOPMENT WILL BE DRIVEN BY SURFACE HEATING...CONVERGENCE ALONG THE SEA BREEZE...AND CONVERGENCE WITHIN THE SURFACE TROUGH. DEPENDING ON THE EXACT LOCATION OF THE SURFACE TROUGH...A BIT MORE THUNDERSTORM ACTIVITY IS POSSIBLE WEDNESDAY AFTERNOON/EVENING. I HAVE MAINTAINED THE GOING POPS...AND EVEN INCREASED THE PERCENTAGES A BIT ACROSS THE FAR INLAND ZONES. THE OVERALL SEVERE WEATHER THREAT REMAINS LOW...BUT WE CANNOT COMPLETELY RULE OUT A COUPLE OF STRONG TO SEVERE STORMS WHERE MORE SIGNIFICANT BOUNDARY COLLISIONS OCCUR. OVERNIGHT...ANY LINGERING ACTIVITY WILL BE CONFINED TO INLAND AREAS AND WILL DISSIPATE THROUGH THE EVENING HOURS. OTHERWISE THE FORECAST IS ESSENTIALLY DRY. LOOK FOR HIGHS ONCE AGAIN IN THE LOW TO MID 90S AND LOWS IN THE IN THE LOW/MID 70S. THURSDAY THROUGH FRIDAY...CURRENT INDICATIONS ARE THAT THE AFOREMENTIONED UPPER RIDGE AND ANTICYCLONE MAY ACTUALLY REASSERT ITSELF ALOFT AND STRENGTHEN A BIT THROUGH THE LATE WEEK TIME PERIOD. FURTHERMORE...THE ATLANTIC HIGH WILL PERSIST AND THE FLOW MAY ACTUALLY BE A BIT MORE ONSHORE DURING THIS TIME. TIME HEIGHTS AND SOUNDINGS ARE A BIT DRIER AND THE INLAND SURFACE TROUGH MAY BE LESS DEFINED AND FURTHER INLAND. ALL THIS MAY ADD UP TO A REDUCTION IN CONVECTION...AND I HAVE REDUCED JUST A BIT KEEPING CHANCE POPS CONFINED TO FAR INLAND PORTIONS OF SOUTHEAST GEORGIA FOR THE MOST PART. TEMPERATURES WILL CHANGE LITTLE...LOW 90S FOR HIGHS AND LOW/MID 70S FOR LOWS...AND REMAIN ABOVE NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... THE OVERALL GIST OF THE LONG TERM PERIOD APPEARS TO BE A GRADUAL SHIFT TO A MORE ACTIVE PATTERN BEGINNING LATE IN THE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. THE NEAR CONSTANT RIDGE ALOFT WILL WEAKEN OVER THE REGION AS IT CONSOLIDATES TO THE WEST AND HEIGHTS FALL ALOFT AS A BROAD TROUGH SETS UP ACROSS THE GREAT LAKES REGION AND THE OHIO VALLEY. THIS WILL ALLOW FOR A MORE SIGNIFICANT COLD FRONT TO APPROACH THE REGION FROM THE NORTHWEST ON SUNDAY AND EVENTUALLY STALL IN THE VICINITY OF THE SOUTHEAST COAST MONDAY INTO TUESDAY. MUCH DEEPER MOISTURE WILL ACCOMPANY THE STALLED BOUNDARY AND THIS MAY LEAD TO A MUCH MORE ACTIVE PERIOD ESPECIALLY EARLY NEXT WEEK. AS SUCH THE FORECAST FEATURES A GRADUAL COOLING TREND WITH TEMPERATURES...REACHING NEAR NORMAL VALUES BY MONDAY. ALSO...POPS HAVE BEEN INCREASED INTO THE 40 PERCENT RANGE LATE IN THE PERIOD. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... CONVECTION FIRING ALONG THE SEA BREEZE IN GEORGIA SOUTH OF KSAV AND SHOULD SOON DO THE SAME FARTHER NORTH OVER EASTERN SC NEAR KCHS. WE MAINTAINED VCTS THIS AFTERNOON AS WE EXPECT MOST OF THE CONVECTION WEST OF THE TERMS AS THE SEA BREEZE GATHERS SOME STEAM AND PUSHES INLAND. THE BEST CHANCE OVERALL THOUGH SHOULD BE IN THE NEXT FEW HOURS. LATER TONIGHT WE CAN/T RULE OUT SOME LOW STRATUS AND/OR LIGHT FOG CLOSE TO DAYBREAK WEDNESDAY...ESPECIALLY IF RAIN FALLS TODAY...BUT CHANCES ARE LOW ENOUGH TO NOT MENTION YET. EXTENDED AVIATION OUTLOOK...LOW CHANCES OF DIRECT IMPACTS FROM ISOLATED SHRA/TSRA ESPECIALLY EACH AFTERNOON/EVENING THROUGH THE START OF THE WEEKEND. OTHERWISE...MAINLY VFR. && .MARINE... TODAY...THE TYPICAL BERMUDA-AZORES HIGH WILL YET AGAIN STRETCH WEST ACROSS THE LOCAL WATERS. SW AND WEST WINDS EARLY THIS MORNING WILL BACK AROUND TO THE SOUTH OR SOUTH/SE IN RESPONSE TO SEA BREEZE CIRCULATIONS THIS AFTERNOON. ON AVERAGE WINDS WILL HOLD AT OR BELOW 15 KT AND SEAS NO MORE THAN 2 OR 3 FT. ISOLATED SHOWERS AND T-STORMS WILL OCCUR MAINLY THIS MORNING. TONIGHT...A SOUTH AND SW FLOW WILL PERSIST AROUND THE WESTERN PERIPHERY OF THE SUB-TROPICAL ATLANTIC RIDGE. WINDS WILL BE THEIR GREATEST UNTIL ABOUT 3 AM...UP AS HIGH AS 15 KT OR SO...WITH SEAS AGAIN 2 OR 3 FT. THE BULK OF THE NOCTURNAL CONVECTION WILL TAKE PLACE OUT NEAR THE WESTERN WALL OF THE GULF STREAM AFTER MIDNIGHT. WEDNESDAY THROUGH SATURDAY...THE OVERALL SETUP ACROSS THE LOCAL WATERS WILL BY AND LARGE REMAIN UNCHANGED THROUGH THE START OF THE WEEKEND. HIGH PRESSURE ANCHORED OVER THE CENTRAL ATLANTIC WILL DRIVE A SOUTHERLY FLOW...WHICH MAY BE A BIT MORE SOUTHEASTERLY LATE IN THE WEEK. OVERALL WIND SPEEDS WILL BE LESS THAN 15 KT WITH SOME SLIGHTLY STRONGER PERIOD POSSIBLE EACH AFTERNOON WITH THE SEA BREEZE AND DURING THE OVERNIGHT PERIODS WITH SOME NOCTURNAL SURGING. SEAS WILL BE 1-3 FT...HIGHEST BEYOND 20 NM. WATERSPOUTS...THE WEAK PRESSURE GRADIENT/LIGHT WIND FIELD COULD SUPPORT WATERSPOUT DEVELOPMENT WEDNESDAY MORNING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...RJB SHORT TERM...BSH LONG TERM...BSH AVIATION...RJB MARINE...
Hazardous weather outlook, Sep 2, 4:01 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 401 AM EDT TUE SEP 2 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-030815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 401 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 2:15 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT TUE SEP 2 2014
GAZ137-138-021845-
INLAND LIBERTY-LONG-
215 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND LONG
COUNTIES THROUGH 245 PM EDT...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WILDWOOD ...AND IT IS NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WILDWOOD...LIVE OAK...ALLENHURST...FLEMINGTON...MCINTOSH...SCREVEN
FORK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3154 8168 3155 8170 3158 8170 3161 8174
3160 8175 3161 8175 3161 8177 3162 8177
3163 8179 3165 8181 3165 8183 3166 8183
3193 8165 3185 8141 3163 8154 3158 8156
3157 8158 3154 8166
TIME...MOT...LOC 1815Z 297DEG 2KT 3181 8160
JAQSpecial weather statement, Sep 2, 2:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
228 PM EDT TUE SEP 2 2014
GAZ088-101-SCZ042-047-021900-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
228 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 300 PM EDT...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON TO
TUSCULUM...MOVING EAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...LURAY...LAKE WARREN STATE PARK...LENA...SCOTIA...BRIGHTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3282 8130 3284 8126 3287 8127 3291 8124
3294 8124 3301 8112 3301 8107 3288 8095
3219 8126 3210 8139 3227 8144 3235 8150
TIME...MOT...LOC 1828Z 251DEG 3KT 3289 8115 3241 8138
JAQLocal storm report, Sep 2, 2:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 1 WSW HINESVILLE 31.84N 81.61W
09/02/2014 U0.00 INCH LIBERTY GA LAW ENFORCEMENT
SIGNIFICANT STANDING WATER WAS REPORTED ON GLENN BRYANT
ROAD IN HINESVILLE.
&&
EVENT NUMBER CHS1400996
SPRLocal storm report, Sep 2, 2:39 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM LIGHTNING 1 S HINESVILLE 31.83N 81.59W
09/02/2014 LIBERTY GA LAW ENFORCEMENT
LIGHTNING STRUCK A HOUSE ON MAGNOLIA LANE IN
HINESVILLE.
&&
EVENT NUMBER CHS1400997
SPRLocal storm report, Sep 2, 2:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 2 NNW HINESVILLE 31.87N 81.61W
09/02/2014 E0.75 INCH LIBERTY GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY SIZED HAIL ON FORT
STEWART. GUSTY WINDS ALSO BLEW DOWN SMALL LIMBS AND
HEAVY RAIN PRODUCED STANDING WATER IN POOR DRAINAGE
AREAS.
&&
EVENT NUMBER CHS1400998
SPRSpecial weather statement, Sep 2, 3:03 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT TUE SEP 2 2014
GAZ100-101-SCZ047-021930-
BULLOCH-EFFINGHAM-INLAND JASPER-
303 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WITH EXCESSIVE LIGHTNING WILL IMPACT
PORTIONS OF BULLOCH...EFFINGHAM AND JASPER COUNTIES THROUGH 330 PM
EDT...
AT 259 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SPRINGFIELD...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SPRINGFIELD...STILLWELL...GUYTON...STILSON...RINCON...HUBERT...
BLANDFORD...PINEORA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
REMAIN AS LOW TO THE GROUND AS POSSIBLE AND AWAY FROM TALL OBJECTS...
OPEN SPACES...AND BODIES OF WATER. IF INDOORS...STAY AWAY FROM
WINDOWS...DOORS...PLUMBING AND ELECTRICAL DEVICES.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3253 8151 3260 8139 3257 8135 3256 8129
3255 8129 3260 8123 3260 8109 3223 8115
3224 8120 3217 8129 3217 8141 3221 8141
3222 8143 3224 8143 3218 8167
TIME...MOT...LOC 1903Z 003DEG 11KT 3235 8128
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:15 PM EDT | Special Weather Statement | CHS | Liberty, Long | 30 min |
| Sep 2, 2:28 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
| Sep 2, 2:40 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 2 hr |
| Sep 2, 3:03 PM EDT | Special Weather Statement | CHS | Effingham | 27 min |
| Sep 2, 3:37 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 113 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.